Alert archive / Hawaii / Flash Flood Warnings in 2024
Flash Flood Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Jan 9, 2024, 5:17 AM HST for Kalawao County, Hawaii. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 5:17 AM HST (15:17 UTC)
- Expired
- Jan 9, 2024, 1:54 PM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 87 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 6:25 AM HST | FLASH FLOOD | Kihei, HI | Road Closure in both directions near the old Sudas Road near Uwapo Rd. |
| Jan 9, 8:01 AM HST | FLASH FLOOD | Kihei, HI | Wailuku bound traffic being diverted down Kuihelani Highway. |
| Jan 9, 9:27 AM HST | FLASH FLOOD | Kihei, HI | road closure from MP16 Piilani Highway to MP40 Hana Highway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 3.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457
WGHW50 PHFO 091517
FFWHFO
HIC009-091815-
/O.NEW.PHFO.FF.W.0004.240109T1517Z-240109T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
517 AM HST Tue Jan 9 2024
The National Weather Service in Honolulu has issued a
* Flash Flood Warning for...
The island of Maui in Maui County
* Until 815 AM HST.
* At 517 AM HST, local law enforcement reported road closure on S
Kihei Road near Kaonoulu St due to heavy rain. Radar indicated
rain was falling at a rate of 1 to 2 inches per hour. Flash
flooding is ongoing.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
Kihei, Kula, Keokea, Pukalani, Ulupalakua, Makawao, Wailea, Kaupo,
Makena, Kipahulu, Maalaea, Hana, Waikapu, Haleakala National Park
and Hamoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
This warning may need to be extended beyond 815 AM HST if flooding
persists.
LAT...LON 2077 15657 2085 15651 2084 15629 2074 15597
2070 15598 2064 15605 2061 15614 2062 15620
2058 15628 2057 15641 2063 15647 2077 15648
2078 15650 2076 15654
FLASH FLOOD...OBSERVED
$$
GS6 follow-up statements
714
WGHW70 PHFO 091703
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
703 AM HST Tue Jan 9 2024
HIC009-091815-
/O.CON.PHFO.FF.W.0004.000000T0000Z-240109T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
703 AM HST Tue Jan 9 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM HST THIS
MORNING FOR THE ISLAND OF MAUI IN MAUI COUNTY...
At 703 AM HST, Radar indicated rain was continuing to fall at a rate
of 1 to 1.5 inches per hour over southern and central Maui. Maui
County communications indicate that South Kihei Road remains closed
at multiple locations, including at Kaonoulu Road. Flash flooding is
ongoing.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are possible
in steep terrain.
Some locations that will experience flash flooding include...
Kihei, Kula, Keokea, Pukalani, Ulupalakua, Makawao, Wailea, Kaupo,
Makena, Kipahulu, Maalaea, Hana, Waikapu, Haleakala National Park
and Hamoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
LAT...LON 2077 15657 2085 15651 2084 15629 2074 15597
2070 15598 2064 15605 2061 15614 2062 15620
2058 15628 2057 15641 2063 15647 2077 15648
2078 15650 2076 15654
FLASH FLOOD...OBSERVED
$$
WROE942
WGHW50 PHFO 091804
FFWHFO
HIC009-092115-
/O.EXT.PHFO.FF.W.0004.000000T0000Z-240109T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
804 AM HST Tue Jan 9 2024
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Maui in Maui County
* Until 1115 AM HST.
* At 804 AM HST, Moderate to locally heavy rain continues to fall
across southern Maui at rates of 1 to 1.5 inches per hour. Flash
flooding is ongoing, and Emergency management reported road
closures on South Kihei Road at Kaonoulu Road and at Kulanihakoi
Street.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
Kihei, Kula, Keokea, Pukalani, Ulupalakua, Makawao, Wailea, Kaupo,
Makena, Kipahulu, Maalaea, Hana, Waikapu, Haleakala National Park
and Hamoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
This warning may need to be extended beyond 1115 AM HST if flooding
persists.
LAT...LON 2077 15657 2085 15651 2084 15629 2074 15597
2070 15598 2064 15605 2061 15614 2062 15620
2058 15628 2057 15641 2063 15647 2077 15648
2078 15650 2076 15654
FLASH FLOOD...OBSERVED
$$
WROE107
WGHW70 PHFO 091946
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
946 AM HST Tue Jan 9 2024
HIC009-092115-
/O.CON.PHFO.FF.W.0004.000000T0000Z-240109T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
946 AM HST Tue Jan 9 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM HST THIS
MORNING FOR THE ISLAND OF MAUI IN MAUI COUNTY...
At 946 AM HST, rain rates are slowly decreasing to one half to 1.5
inches per hour across Maui, though flash flooding is ongoing.
Emergency management reported continued road closures on South Kihei
Road at Kaonoulu Road and at Kulanihakoi Street, as well as a road
closure in South Maui from mile marker 16 of Piilani Hwy in Keokea
to mile marker 40 of Hana Hwy near Hamoa.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are possible
in steep terrain.
Some locations that will experience flash flooding include...
Kihei, Kula, Keokea, Pukalani, Ulupalakua, Makawao, Wailea, Kaupo,
Makena, Kipahulu, Maalaea, Hana, Waikapu, Haleakala National Park
and Hamoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
LAT...LON 2077 15657 2085 15651 2084 15629 2074 15597
2070 15598 2064 15605 2061 15614 2062 15620
2058 15628 2057 15641 2063 15647 2077 15648
2078 15650 2076 15654
FLASH FLOOD...OBSERVED
$$
WROE257
WGHW50 PHFO 092101
FFWHFO
HIC009-100015-
/O.EXT.PHFO.FF.W.0004.000000T0000Z-240110T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
1101 AM HST Tue Jan 9 2024
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Maui in Maui County
* Until 215 PM HST.
* At 1101 AM HST, rain rates are slowly decreasing to one half to 1
inch per hour across Maui, though flash flooding is ongoing.
Emergency management reported continued road closures on South
Kihei Road at Kaonoulu Road and at Kulanihakoi Street, as well as
a road closure in South Maui from mile marker 16 of Piilani Hwy in
Keokea to mile marker 40 of Hana Hwy near Hamoa.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
Kihei, Kula, Keokea, Pukalani, Ulupalakua, Makawao, Wailea, Kaupo,
Makena, Kipahulu, Maalaea, Hana, Waikapu, Haleakala National Park
and Hamoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
This warning may need to be extended beyond 215 PM HST if flooding
persists.
LAT...LON 2077 15657 2085 15651 2084 15629 2074 15597
2070 15598 2064 15605 2061 15614 2062 15620
2058 15628 2057 15641 2063 15647 2077 15648
2078 15650 2076 15654
FLASH FLOOD...OBSERVED
$$
WROE532
WGHW70 PHFO 092244
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
1244 PM HST Tue Jan 9 2024
HIC009-100015-
/O.CON.PHFO.FF.W.0004.000000T0000Z-240110T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
1244 PM HST Tue Jan 9 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM HST THIS
AFTERNOON FOR THE ISLAND OF MAUI IN MAUI COUNTY...
At 1244 PM HST, rain rates have diminished to one half inch per hour
or less across southern Maui, though some flash flooding is ongoing.
Emergency management reported continued road closures on South Kihei
Road at Kaonoulu Road and at Kulanihakoi Street, as well as a road
closure in South Maui from mile marker 16 of Piilani Hwy in Keokea
to mile marker 40 of Hana Hwy near Hamoa.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are possible
in steep terrain.
Some locations that will experience flash flooding include...
Kihei, Kula, Keokea, Pukalani, Ulupalakua, Makawao, Wailea, Kaupo,
Makena, Kipahulu, Maalaea, Hana, Waikapu, Haleakala National Park
and Hamoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
LAT...LON 2077 15657 2085 15651 2084 15629 2074 15597
2070 15598 2064 15605 2061 15614 2062 15620
2058 15628 2057 15641 2063 15647 2077 15648
2078 15650 2076 15654
FLASH FLOOD...OBSERVED
$$
WROE619
WGHW70 PHFO 092354
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
154 PM HST Tue Jan 9 2024
HIC009-100004-
/O.CAN.PHFO.FF.W.0004.000000T0000Z-240110T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
154 PM HST Tue Jan 9 2024
...FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF MAUI IN MAUI
COUNTY...
Heavy rain has ended, and flooding is no longer expected to pose a
threat.
A Flood Watch remains in effect until 600 PM HST for Kahoolawe,
Lanai, Maui, Molokai, and the Big Island.
LAT...LON 2077 15657 2085 15651 2084 15629 2074 15597
2070 15598 2064 15605 2061 15614 2062 15620
2058 15628 2057 15641 2063 15647 2077 15648
2078 15650 2076 15654
$$
WROEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 4:22 AM HST, 55 minutes earlier.
Area forecast discussion, Jan 9, 4:22 AM HST, 55 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 422 AM HST Tue Jan 9 2024 .SYNOPSIS... A slow moving cold front just east of Oahu will continue to drive breezy to windy south to southwest winds today, pulling deep tropical moisture across the eastern half of the state. Unstable showers will persist over the eastern islands today into tonight, bringing periods of heavy showers and isolated thunderstorms, with enhanced rainfall potentially lingering over leeward Big Island into Wednesday. A second front is forecast to deliver another round of wet weather from Thursday through Friday. && .DISCUSSION... The cold front cleared Oahu overnight, bringing an end to any organized threat for flooding over the western islands. As a result, the Flood Watch has been cancelled for Niihau, Kauai and Oahu. Attention now remainsfocused on Maui County where multiple bands of heavy rainfall are observed. Pockets of rain rates of 2"/hr or locally higher, especially within any thunderstorms, will be possible until the front clears Maui late this evening. Meanwhile, southerly winds at 850mb should preclude any meaningful flood threat over the Big Island until winds veer to WSW this afternoon, although pockets of heavy rainfall will still be possible. The transition to WSW flow will favor an onshore push of moisture as frontal convergence settles over the eastern end of the state. Thus, the period from roughly the 2pm to 8pm HST is forecast to mark the peak threat for flooding over the Big Island today. Windy conditions are expected today over leeward Big Island where a Wind Advisory is in effect through 6 PM this evening. Advisory level winds are expected over the Big Island summits through 6 AM Wednesday. Moving forward, broad cyclonic flow aloft persists as the tail end of the moisture band lingers over the eastern end of the state through at least Wednesday. Showers will therefore tend to focus in this area but will lose intensity and organization as convergence weakens in response to the departure of the parent low. Global model consensus now keys in on renewed cyclogenesis north of the islands as the next mid-latitude trough in the sequence digs southward toward the islands on Thursday. Subsequent tightening of the gradient will bring a round of locally strong NNW winds (especially in the vicinity of Kauai and Oahu) as the attendant cold front is quickly ushered through the state Thursday-Thurs night. The accompanying band of showers will likewise move rather progressively through the forecast area and is not forecast to pose any threat for flooding. The most noteworthy impact from a sensible weather perspective will be the precipitous drop in dewpoints which, combined with gusty NNW winds will add a chill to the air. The latest GFS suggests the post frontal airmass will be characterized by dewpoints solidly in the low 50s by Friday. && .AVIATION... Strong south to southwesterly winds with a broad band of heavy showers will continue to slowly move across the islands in Maui County through the morning hours. Expect IFR/MVFR conditions under these heavy shower bands along with strong gusty winds and isolated thunderstorms. This heavy shower band will then move into the western Big Island later this afternoon. Strong wind gusts and showers are already developing along the Kona coast on the Big Island this morning ahead of the main heavy shower band. AIRMET Sierra remains in effect for IFR conditions affecting Molokai and Lanai. AIRMET Sierra for tempo mountain obscuration remains in effect for Oahu and Maui. This AIRMET for mountain obscuration will likely be extended into the Big Island later this morning. An upper level trough moving away from the state will cause the moderate upper level turbulence to diminish. AIRMET Tango for moderate turbulence between FL220-420 remains in effect through 16Z. AIRMET Tango for moderate low level turbulence below 090 remains in effect downwind of the terrain. Light icing is also possible in layer 110 to FL220. Aviation interests are encouraged to monitor for forecast updates for the next few days as conditions will evolve. && .MARINE... Fresh to strong south to southwest winds ahead of a cold front located near Oahu is expected to continue moving through the islands. The parent low near 29N162W will lift north but the leading edge of the cold front as well as the prefrontal bands could bring periods of heavy rain, isolated thunderstorms, gusty winds, and the potential for waterspouts that are likely to continue today. Front will continue to track southeast through tonight as rainfall gradually diminishes over Kauai and Oahu waters. Post frontal, expect to see gentle to moderate northwest winds. Uncertainty increases late Thursday and Friday, but forecast guidance indicates a potential for another surface low northeast of the offshore waters to develop and raise chances for another round of gusty winds and thunderstorms. An associated front will pull across the western waters Friday. This system will briefly tighten the pressure gradient across the north-northwest offshore waters enough to produce near gale force winds. A new moderate northwest swell is still filling in on nearshore Waimea Bay PacIOOS buoy 51201 early this morning. It is expected to peak today before slowly declining Wednesday. A High Surf Advisory (HSA) has been issued for north and west facing shores of Niihau, Kauai, Oahu, and Molokai, as well as north facing shores of Maui through tonight. The slow-moving low responsible for the front has developed a fetch mainly aimed toward the western end of the island chain. The relative proximity of this source will lead to what is expected to be a large, short- lived, medium period north- northwest (330-340 degrees) swell that will build mainly over the western end of the state today too. With the enhanced southerly wind ahead of the front, and combined seas, it has met Small Craft Advisory (SCA) criteria for majority of the coastal zones that goes through tonight. The HSA and SCA may need to be extended through Wednesday but zones may need to be taken off in the afternoon package depending on observations. Moderate to large choppy surf is expected through the end of the week but forecast confidence decreases further out in time due to the potential for the next surface low developing. East facing shores exposed to the north swell may see an uptick in surf through the week. South facing shores will remain choppy due to the strong southwest winds Tuesday before decreasing on Wednesday. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 AM HST Wednesday for Niihau-Kauai Leeward-Waianae Coast-Oahu North Shore-Maui Windward West-Kauai North-Kauai East-Molokai Windward-Molokai North-Molokai West- Maui Central Valley North-Windward Haleakala. Flood Watch through this afternoon for Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Haleakala Summit-Kona- Kohala-Big Island Interior-Molokai-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island East-Big Island North. Wind Advisory until 6 PM HST this evening for Kona-Kohala. Wind Advisory until 6 AM HST Wednesday for Big Island Summits. Small Craft Advisory until 6 AM HST Wednesday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters- Pailolo Channel-Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters. && DISCUSSION...JVC/Jelsema AVIATION...Bohlin MARINE...Shigesato
In the hours before
Special weather statement, Jan 9, 12:06 AM HST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Honolulu HI
1206 AM HST Tue Jan 9 2024
HIZ017-018-045-046-049-091130-
South Maui/Upcountry HI-Maui Central Valley South HI-
Maui Central Valley North HI-Maui Leeward West HI-
Maui Windward West HI-
1206 AM HST Tue Jan 9 2024
...GUSTY SHOWERS WILL IMPACT MAUI IN MAUI COUNTY THROUGH 130 AM
HST...
At 1205 AM HST, Doppler radar was tracking gusty showers along a line
extending from 5 miles east of Pukoo to 20 miles south of Manele.
Movement was northeast at 30 mph.
HAZARD...Wind gusts of 35 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kahului, Kihei, Lahaina, Kapalua, Honokohau, Kahakuloa, Puunene,
Waikapu, Wailuku, Waiehu, Maalaea, Waihee, Kaanapali,
Napili-Honokowai, Olowalu, Kanaha Beach Park, Honolua Bay, Ukumehame
Beach Park, and Launiupoko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2102 15656 2090 15648 2091 15640 2074 15645
2080 15648 2078 15654 2080 15659 2089 15669
2096 15669 2101 15667 2103 15664 2104 15660
TIME...MOT...LOC 1005Z 217DEG 25KT 2107 15672 2046 15690
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JRJSpecial weather statement, Jan 9, 1:30 AM HST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Honolulu HI
130 AM HST Tue Jan 9 2024
HIZ017-018-022-045>050-091300-
South Maui/Upcountry HI-Kipahulu HI-South Haleakala HI-
Maui Central Valley South HI-Haleakala Summit HI-
Windward Haleakala HI-Maui Central Valley North HI-
Maui Leeward West HI-Maui Windward West HI-
130 AM HST Tue Jan 9 2024
...GUSTY SHOWERS WILL IMPACT MAUI IN MAUI COUNTY THROUGH 300 AM
HST...
At 129 AM HST, Doppler radar was tracking gusty showers and isolated
embedded thunderstorms along a line extending from near Waikapu to
29 miles southwest of Manele. Movement was northeast at 10 mph.
HAZARD...Wind gusts of 35 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kahului, Kihei, Lahaina, Honokohau, Haliimaile, Kipahulu, Wailuku,
Makawao, Paia, Keokea, Olowalu, Wailea, Waihee, Kaanapali,
Napili-Honokowai, Kula, Pukalani, Kapalua, Puunene, and Pauwela.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2064 15607 2063 15622 2059 15630 2059 15642
2064 15646 2079 15647 2081 15663 2093 15670
2101 15667 2104 15660 2090 15648 2095 15633
2094 15625 2082 15611 2080 15601 2073 15599
TIME...MOT...LOC 1129Z 205DEG 7KT 2088 15657 2037 15712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JRJLocal storm report, Jan 9, 3:46 AM HST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Honolulu HI
346 AM HST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Flood 1 SW Lahaina 20.88N 156.68W
01/09/2024 Maui HI Emergency Mngr
Keawe St between Honoapiilani Highway and
Komo Mai St has standing water 6 to 8 inches
deep.
&&Special weather statement, Jan 9, 4:02 AM HST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Honolulu HI
402 AM HST Tue Jan 9 2024
HIZ017-018-022-045>050-091530-
South Maui/Upcountry HI-Kipahulu HI-South Haleakala HI-
Maui Central Valley South HI-Haleakala Summit HI-
Windward Haleakala HI-Maui Central Valley North HI-
Maui Leeward West HI-Maui Windward West HI-
402 AM HST Tue Jan 9 2024
...GUSTY SHOWERS WILL IMPACT MAUI IN MAUI COUNTY THROUGH 530 AM
HST...
At 401 AM HST, Doppler radar was tracking gusty showers along a line
extending from 7 miles west of Lahaina to 9 miles southwest of
Makena. Movement was north at 40 mph.
HAZARD...Wind gusts of 35 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kahului, Kihei, Lahaina, Honokohau, Haliimaile, Kipahulu, Wailuku,
Makawao, Paia, Keokea, Olowalu, Wailea, Waihee, Kaanapali,
Napili-Honokowai, Kula, Pukalani, Kapalua, Puunene, and Pauwela.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2064 15607 2063 15622 2059 15630 2059 15642
2064 15646 2079 15647 2081 15663 2093 15670
2101 15667 2104 15660 2090 15648 2095 15633
2094 15625 2082 15611 2080 15601 2073 15599
TIME...MOT...LOC 1401Z 195DEG 36KT 2087 15679 2056 15655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JRJThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:23 PM HST | Flash Flood Warning | HFO | Honolulu | 91 min |
| Jan 8, 2:42 PM HST | Special Weather Statement | HFO | Honolulu | 33 min |
| Jan 8, 4:11 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 48 hr |
| Jan 8, 5:21 PM HST | Areal Flood Advisory | HFO | Kalawao | 6 hr |
| Jan 8, 6:22 PM HST | Special Weather Statement | HFO | 83 min | |
| Jan 8, 6:25 PM HST | Special Marine Warning | HFO | 2 hr | |
| Jan 8, 6:46 PM HST | Special Marine Warning | HFO | 119 min | |
| Jan 8, 7:15 PM HST | Tornado Warning | HFO | Kalawao | 13 min |
| Jan 8, 7:45 PM HST | Special Weather Statement | HFO | 90 min | |
| Jan 8, 7:49 PM HST | Special Weather Statement | HFO | Honolulu | 86 min |
| Jan 8, 8:21 PM HST | Areal Flood Advisory | HFO | Kalawao | 5 hr |
| Jan 8, 8:23 PM HST | Special Marine Warning | HFO | 2 hr | |
| Jan 8, 8:26 PM HST | Special Marine Warning | HFO | 2 hr | |
| Jan 8, 8:57 PM HST | Areal Flood Advisory | HFO | Honolulu | 2 hr |
| Jan 8, 9:10 PM HST | Special Weather Statement | HFO | Honolulu | 95 min |
| Jan 8, 9:15 PM HST | Special Weather Statement | HFO | 30 min | |
| Jan 8, 10:24 PM HST | Special Marine Warning | HFO | 2 hr | |
| Jan 8, 10:28 PM HST | Special Marine Warning | HFO | 2 hr | |
| Jan 8, 10:38 PM HST | Special Weather Statement | HFO | Honolulu | 97 min |
| Jan 8, 10:45 PM HST | Special Weather Statement | HFO | 90 min | |
| Jan 8, 11:33 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Jan 9, 12:06 AM HST | Special Weather Statement | HFO | Kalawao | 84 min |
| Jan 9, 12:12 AM HST | Areal Flood Advisory | HFO | Kalawao | 6 hr |
| Jan 9, 12:24 AM HST | Special Marine Warning | HFO | 2 hr | |
| Jan 9, 1:30 AM HST | Special Weather Statement | HFO | Kalawao | 90 min |
| Jan 9, 1:51 AM HST | Special Marine Warning | HFO | 114 min | |
| Jan 9, 2:23 AM HST | Special Marine Warning | HFO | 112 min | |
| Jan 9, 2:35 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Jan 9, 2:54 AM HST | Special Marine Warning | HFO | 111 min | |
| Jan 9, 3:45 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 24 hr |
| Jan 9, 3:49 AM HST | Special Marine Warning | HFO | 116 min | |
| Jan 9, 4:02 AM HST | Special Weather Statement | HFO | Kalawao | 88 min |
| Jan 9, 4:34 AM HST | Special Marine Warning | HFO | 105 min | |
| Jan 9, 5:28 AM HST | Special Marine Warning | HFO | 2 hr | |
| Jan 9, 5:32 AM HST | Winter Weather Advisory | HFO | Hawaii | 22 hr |
| Jan 9, 6:33 AM HST | Areal Flood Advisory | HFO | Hawaii | 11 hr |
| Jan 9, 7:10 AM HST | High Wind Warning | HFO | Hawaii | 21 hr |
| Jan 9, 7:31 AM HST | Special Marine Warning | HFO | 119 min | |
| Jan 9, 8:27 AM HST | Special Marine Warning | HFO | 93 min | |
| Jan 9, 9:51 AM HST | Special Weather Statement | HFO | Hawaii | 24 min |
| Jan 9, 10:11 AM HST | Special Marine Warning | HFO | 94 min | |
| Jan 9, 10:26 AM HST | Special Weather Statement | HFO | 19 min | |
| Jan 9, 10:44 AM HST | Severe Thunderstorm Warning | HFO | Hawaii | 46 min |
| Jan 9, 11:23 AM HST | Special Marine Warning | HFO | 97 min | |
| Jan 9, 1:51 PM HST | Special Marine Warning | HFO | 51 min |
Nearby
Flash Flood Warnings in Hawaii, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.